Thunderstorm Wind, El Paso
- When
- July 7, 3:51 PM MST
- Where
- El Paso County, 5.91 mi E of Falcon
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.930, -104.510
Severe storms generated wind gusts nearing 70 mph across northern El Paso County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe storms generated wind gusts nearing 70 mph across northern El Paso County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 7, 1:39 PM MST, 2 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 239 PM MDT SUN JUL 7 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 236 PM MDT SUN JUL 7 2013 ...EARLY MONSOON WEAKENS A BIT MONDAY... CONVECTION HAS FIRED ON CUE THIS AFTERNOON...WITH THUNDERSTORMS POPPING OVER THE MOUNTAINS AND THEN MIGRATING NORTHEASTWARD ONTO THE ADJACENT VALLEYS AND PLAINS. PRECIPITABLE WATER VALUES ARE ABOUT THE SAME OR A BIT HIGHER THAN YESTERDAYS VALUES...RANGING FROM A LITTLE OVER AN INCH ACROSS THE SOUTHEAST TIP OF BACA COUNTY TO PROBABLY 8 TENTHS OF AN INCH ACROSS THE NORTHWEST TIP OF LAKE COUNTY. THESE AMOUNTS ARE ADEQUATE FOR ANOTHER ROUND OF LOCALLY HEAVY RAIN SHOWERS...POTENTIALLY HAZARDOUS FOR AREA BURN SCARS AND MOSTLY JUST BENEFICIAL ELSEWHERE. THREAT WILL LINGER INTO THE EVENING AGAIN BEFORE DISSIPATING NOCTURNALLY. THE PRIMARY HAZARD POTENTIAL FROM STORMS TODAY WILL BE FLASH FLOODING AND DEBRIS FLOWS IN AN NEAR AREA BURN SCARS...AS WELL AS LIGHTNING...ERRATIC WIND GUSTS TO AROUND 50 MPH AND LOCAL SMALL HAIL. FOR MONDAY...SATELLITE AND MODEL DATA SUGGEST THAT A BIT OF DRIER AIR WILL MIGRATE INTO THE REGION FROM THE WEST AROUND THE BIG UPPER HIGH OVER NEW MEXICO. THIS SHOULD HAVE THE EFFECT OF WEAKENING THE MONSOON. OVERALL THUNDERSTORM COVERAGE AND HEAVY RAIN POTENTIAL SHOULD DECREASE. SO...WILL CUT BACK ON PRECIP COVERAGE AND BOOST TEMPERATURES A BIT TO REFLECT THIS THINKING. LW .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 236 PM MDT SUN JUL 7 2013 VERY LITTLE CHANGE IN THE FORECAST FOR THIS WEEK. THE UPPER HIGH WILL REMAIN GENERALLY CENTERED OVER THE 4 CORNERS REGION...AND MOISTURE MOVING NWD UNDER THE HIGH WILL KEEP THE THREAT OF STORMS GOING ON A DIURNAL CYCLE...WITH GREATEST COVERAGE OVER THE MTS. MAIN CHANGE MADE WAS TO THE EARLY PART OF THE FORECAST. HAVE REDUCED POPS MON NIGHT...AS THE NAM SHOWS ONLY ISOLD CONVECTION QUICKLY ENDING AFTER SUNSET...AS FAIRLY DRY AIR MOVES IN FROM THE WEST. TUESDAY LOOKS TO BE THE WARMEST AND DRIEST DAY...WITH TEMPS LIKELY HITTING 100 DEGREES OR MORE FOR PORTIONS OF THE PLAINS. A WEAK FRONT ASSOCIATED WITH A SHORTWAVE MOVING INTO THE NRN PLAINS WILL ARRIVE MID TO LATE AFTERNOON...AND COULD KICK OFF A FEW STORMS TUE EVENING. LIGHT UPSLOPE WILL PERSIST ON WEDNESDAY...KNOCKING TEMPS BACK TO THE LOWER TO MID 90S FOR THE PLAINS...AND INTRODUCING A GOOD CHANCE OF STORMS WED AFTERNOON AND EVE. THURSDAY THROUGH NEXT WEEKEND...MONSOONAL FLOW RETURNS OVER THE DESERT SW...AS THE UPPER HIGH REMAINS PARKED OVER THE 4 CORNERS. THIS WILL GIVE THE CENTRAL MTS A CONTINUED THREAT OF AFTERNOON AND EVENING STORMS...SOME OF WHICH COULD PRODUCE SOME LOCALLY HEAVY RAINFALL. OUT EAST...STORMS WILL BE MORE ISOLD...AND AFTERNOON HIGHS COULD AGAIN BE IN THE UPPER 90S TO NR 100...ESPECIALLY FRI AND SAT. TEMPS FOR THE PLAINS WILL BE DEPENDENT ON HOW QUICKLY AND TO WHAT EXTENT STORMS CAN MOVE OFF THE MTS. HAVE STAYED CLOSE TO ENSEMBLE GUIDANCE FOR THE EXTENDED. THERE IS SOME HINT OF AN UPPER LOW RETURNING TO OUR AREA BY LATE IN THE WEEKEND OR EARLY NEXT WEEK....WHICH COULD BRING COOLER AND MORE UNSETLTLED CONDITIONS. ROSE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 236 PM MDT SUN JUL 7 2013 GENERALLY VFR AT KALS...KCOS AND KPUB TAF SITES THROUGH MONDAY...ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY WILL BE CAPABLE OF IMPACTING THE TAF SITES AT TIMES...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. PRIMARY THREATS WITH STORM ACTIVITY INCLUDE LIGHTNING...ERRATIC WIND GUSTS TO AROUND 50 MPH...LOCALLY HEAVY RAIN AND SMALL HAIL. PEAK STORM INTENSITIES SHOULD OCCUR 18Z-00Z FOR THE MOUNTAINS...AND 20Z-02Z FOR THE PLAINS. THE MONSOON WILL WEAKEN A BIT ON MONDAY AS DRIER AIR MOVES IN FROM THE WEST. THIS WILL DECREASE THE OVERALL THUNDERSTORM/HEAVY RAIN POTENTIAL FOR MONDAY...BUT INCREASE THE CONVECTIVE HIGH WIND THREAT. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LW LONG TERM...ROSE AVIATION...LW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1155 AM MDT SUN JUL 7 2013 COZ058>089-093>099-081800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1155 AM MDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER SOUTHERN COLORADO THIS AFTERNOON AND EVENING. PRIMARY STORM THREATS ARE EXPECTED TO BE LIGHTNING...HEAVY RAIN...WIND GUSTS TO AROUND 50 MPH AND LOCAL SMALL HAIL. ANY INTENSE BURSTS OF HEAVY RAIN OVER BURN SCAR AREAS WILL POSE A RISK OF FLASH FLOODING AND DEBRIS FLOWS. IF YOU WILL BE IN OR NEAR A BURN SCAR...PLEASE REMAIN ALERT TO THE WEATHER. HAVE A PLANNED ESCAPE ROUTE TO HIGHER GROUND AND BE PREPARED TO EVACUATE ON SHORT NOTICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOISTURE WILL DIMINISH MONDAY AND TUESDAY...LEADING TO WEAKER AND MORE ISOLATED THUNDERSTORMS OVER THE AREA. LIGHTNING AND WIND GUSTS TO 50 MPH WILL STILL BE POSSIBLE WITH ANY STORMS BOTH DAYS...THOUGH THE THREAT OF HEAVY RAIN WILL BE LESS. A WEAK COLD FRONT WILL THEN BRING SOME DEEPER MOISTURE BACK TO THE EASTERN MOUNTAINS AND PLAINS WEDNESDAY...BRIEFLY INCREASING THE COVERAGE AND INTENSITY OF STORMS AFFECTING THE EASTERN HALF OF THE AREA. THIS WILL INCREASE THE RISK OF HEAVY RAIN AND RAISE THE THREAT OF FLASH FLOODING ON AREA BURN SCARS. FROM THURSDAY INTO NEXT WEEKEND...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE EACH DAY...MOSTLY OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THROUGH THIS EVENING...ESPECIALLY IN AND NEAR AREA BURN SCARS. 50/50
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 314 PM MDT SUN JUL 7 2013 COZ081-084-085-072315- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 314 PM MDT SUN JUL 7 2013 A LINE OF SHOWERS AND THUNDERSTORMS WILL TRACK EAST ACROSS THE WALDO CANYON BURN SCAR THROUGH 430 PM MDT. THESE SHOWERS ARE IN THE DEVELOPING STAGES. IT IS UNKNOWN AT THIS TIME HOW MUCH RAIN THEY WILL PRODUCE. PLEASE STAY TUNED FOR UPDATES AS THIS STORM DEVELOPS. A FLOOD ADVISORY OR FLASH FLOOD WARNING MAY BE NEEDED ON SHORT NOTICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 433 PM MDT SUN JUL 7 2013 COZ081-084>086-072300- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 433 PM MDT SUN JUL 7 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...MIDWAY...SOUTHEASTERN COLORADO SPRINGS. NORTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 429 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PEYTON TO 5 MILES SOUTHWEST OF SECURITY...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... EXTREME SOUTHEASTERN COLORADO SPRINGS. FOUNTAIN. CALHAN. SCHRIEVER AFB. ELLICOTT. MIDWAY. YODER. TRUCKTON. RUSH. WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. STRONG GUSTY WINDS WILL PRECEDE THIS LINE OF SHOWERS AND THUNDERSTORMS AND COULD PICK UP AREAS OF DUST WHERE THE GROUND IS DRY. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Pueblo radar (KPUX), 60 km away, was scanning. The volume nearest the first event began at 22:50 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467125, 467126.